MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's internal device has shifted since surgery, causing her processor to no longer sit appropriately on her ear.The recipient cannot wear the audio processor (sonnet 2 or rondo 3) without it now hitting her glasses and without discomfort.However, the user reports that hearing with the device is improving.A revision surgery is scheduled for the (b)(6) 2021.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage.During investigation the device is working within specification.This finding was expected because according to the recipient report revision surgery was performed due to a migration of the housing from its intended position.Recipient was implanted with a new device as reportedly during revision surgery the electrode array was inadvertently pulled out of cochlea.This is a final report.
 
Event or Problem Description
The user's internal device has shifted since surgery, causing the external processor to no longer sit appropriately on her ear.The recipient could not wear the audio processor (sonnet 2 or rondo 3) without it now hitting the glasses and without discomfort.A revision surgery took place on (b)(6) 2021.The implant housing migrated and initially the surgeon intended to move the same device back into position.While dissecting tissue away from the lead, the array was inadvertently pulled out of the cochlea and so a new implant was used.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12312063
Report Number9710014-2021-00602
Device Sequence Number17103609
Product Code MCM
UDI-Device Identifier09008737366810
UDI-Public(01)09008737366810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/04/2023
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale